Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 201, NWS Shreveport, LA

May 11, 2011Little River County, Sevier County, Arkansas; Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2011, 5:29 PM CDT for Little River County, Sevier County, Arkansas; Red River County, Texas; McCurtain County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 5:29 PM CDT (22:29 UTC)
Expired
May 11, 2011, 6:15 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:30 PM CDTTSTM WND DMG6 Nne Broken Bow, OKTREE DOWN ACROSS ROAD IN BEAVERS BEND STATE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:46 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-444 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WUUS54 KSHV 112229
SVRSHV
ARC081-133-OKC089-TXC387-112315-
/O.NEW.KSHV.SV.W.0201.110511T2229Z-110511T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  WESTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...

* UNTIL 615 PM CDT.

* AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 33 MILES NORTH OF BROKEN BOW TO 10 MILES NORTHWEST OF BROKEN
  BOW TO 17 MILES SOUTHWEST OF IDABEL...OR ALONG A LINE EXTENDING
  FROM 24 MILES EAST OF CLAYTON TO 31 MILES WEST OF DE QUEEN TO 9
  MILES NORTH OF CLARKSVILLE...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARKINDA AND WINTHROP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3451 9447 3450 9446 3420 9446 3420 9431
      3376 9433 3363 9514 3409 9495 3451 9504
      3452 9450
TIME...MOT...LOC 2228Z 253DEG 37KT 3448 9492 3412 9484
          3374 9500

$$

12
1 follow-up statement
596 
WWUS54 KSHV 112309
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT WED MAY 11 2011

ARC081-TXC387-112319-
/O.CAN.KSHV.SV.W.0201.000000T0000Z-110511T2315Z/
LITTLE RIVER AR-RED RIVER TX-
609 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER AND LITTLE RIVER
COUNTIES IS CANCELLED...

LAT...LON 3392 9432 3402 9460 3418 9455 3451 9463
      3452 9450 3451 9447 3450 9446 3420 9446
      3420 9431
TIME...MOT...LOC 2309Z 253DEG 37KT 3447 9448 3423 9440
          3400 9444

$$

ARC133-OKC089-112315-
/O.CON.KSHV.SV.W.0201.000000T0000Z-110511T2315Z/
SEVIER AR-MCCURTAIN OK-
609 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MCCURTAIN AND SEVIER COUNTIES...

AT 607 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WATSON TO 14 MILES
SOUTH OF PLUNKETVILLE TO WEST LINE...OR ALONG A LINE EXTENDING FROM
18 MILES SOUTHWEST OF MENA TO 14 MILES NORTH OF DE QUEEN TO 7 MILES
NORTHWEST OF HORATIO...MOVING EAST AT 45 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3392 9432 3402 9460 3418 9455 3451 9463
      3452 9450 3451 9447 3450 9446 3420 9446
      3420 9431
TIME...MOT...LOC 2309Z 253DEG 37KT 3447 9448 3423 9440
          3400 9444

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:44 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 11, 2:44 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT WED MAY 11 2011

.DISCUSSION...

MAIN FEATURE IN THE SHORT TERM IS A RAPIDLY DEVELOPED SQUALL LINE
MOVING ACROSS THE DALLAS FORT WORTH METROPLEX...CONTAINING
WIDESPREAD DAMAGING WIND REPORTS ADN VERY HEAVY RAIN. THIS GRID HAS
BEEN EXPLICITY OUTLINED FOR THE EVENING HOURS...ACROSS MUCH OF PORTIONS
OF NE TX...NORTH OF INTERSTATE 20...SE OK...AND A SMALL PART OF
EXTREME ADJACENT SW AR.

SLIGHTLY DRIER AIR OVERNIGHT COINCIDING WITH DUIRNAL MINIMUM FOR
CONVECTION...SO EXPECT STORM ACTIVITY TO DIMINISH LATER TONIGHT.
EXPECTING DUIRNAL DESTABILIZATION TO COME INTO PLAY ON THURSDAY...
ALONG WITH OUTFLOW BOUNDARIES FROM THE WEST...REDEVELOPMENT ALONG
DRYLINE...AND DIFFERENTIAL HEATING BOUNDARIES. HOWEVER...FOCUS FOR
GREATEST OR STRONGEST ACTIVITY SEEMS DIFFUSE SO MORE OF A BROAD
BRUSH FCST. FINALLY...COLD FRONT ARRIVES ON FRIDAY...STILL A BIT
SLOWER WITH NAM SOLUTION. ONCE UPPER LOW MOVES TO THE NE...DRY SLOTTING
WILL CLEAR OUT SKIES...WITH LITTLE IN WAY OF CLOUDS REMAINDER OF
WKND. UPPER LOW MOVES INTO OHIO VALLEY. EARLY NEXT WEEK A SECONDARY
UPPER LOW MOVES INTO NW FLOW BEHIND THIS LOW...DEEPENS...AND DIVES
INTO SE STATES. THIS WILL PROVIDE A PROLONGED SHOT OF DEEP NW FLOW...
AND UNSEASONALLY COOL TEMPS FOR REMAINDER OF EXTENDED PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  86  65  81  57 /  30  40  40  30  10
MLU  70  89  65  81  58 /  20  30  50  40  10
DEQ  67  82  60  75  51 /  60  40  40  30  20
TXK  69  83  63  78  53 /  40  40  40  30  20
ELD  69  86  62  79  55 /  30  40  50  40  20
TYR  72  84  64  77  54 /  40  40  30  20  10
GGG  71  85  63  79  55 /  30  40  30  20  10
LFK  72  87  66  82  57 /  30  40  40  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 11, 5:15 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CDT WED MAY 11 2011

ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
121100-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
515 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF THE AREA LATE
TONIGHT. HOWEVER...THROUGH DAYBREAK...ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA ON THURSDAY AND
FRIDAY AS A LARGE UPPER LEVEL DISTURBANCE SLOWLY MOVES ACROSS THE
SOUTHERN PLAINS AND A DRYLINE AND COLD FRONT APPROACH FROM THE WEST.
SOME STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-
515 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE LOCATED IN
CENTRAL TEXAS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO
PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA ON THURSDAY AND
FRIDAY AS A LARGE UPPER LEVEL DISTURBANCE SLOWLY MOVES ACROSS THE
SOUTHERN PLAINS AND A DRYLINE AND COLD FRONT APPROACH FROM THE WEST.
SOME STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:48 PM CDTSevere Thunderstorm WarningSHVRed River42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.